Exact results for a diffusion-limited pair annihilation process on a one-dimensional lattice

Kazuo Sasaki, Tomohiro Nakagawa

Research output: Contribution to journalArticlepeer-review

8 Citations (Scopus)

Abstract

The process of pair annihilation of particles diffusing on a ring of one-dimensional lattice is studied analytically. A set of master equations for the distribution functions of particles are solved exactly for the initial condition of uniform, random distribution of particles. An explicit expression for the time dependence of the density of particles is derived from the distribution functions. In the limit of infinite lattice, the present result agrees with the one obtained by [Balding, Clifford and Green: Phys. Lett. A 126 (1988) 481].

Original languageEnglish
Pages (from-to)1341-1351
Number of pages11
Journaljournal of the physical society of japan
Volume69
Issue number5
DOIs
Publication statusPublished - 2000 May

Keywords

  • Diffusion
  • Exact solution
  • Master equation
  • One-dimensional lattice
  • Pair annihilation

ASJC Scopus subject areas

  • Physics and Astronomy(all)

Fingerprint Dive into the research topics of 'Exact results for a diffusion-limited pair annihilation process on a one-dimensional lattice'. Together they form a unique fingerprint.

Cite this